Connect with others who understand.

sign up log in
About MyParkinsonsTeam
Real members of MyParkinsonsTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Apokyn

Apokyn

Is this drug like Entacapone?

A MyParkinsonsTeam Member said:

Thank you for all the information I think we will stay with Entacapone. It works pretty good with less side effects.

posted almost 2 years ago
A MyParkinsonsTeam Member said:

Comtan (entacapone) enhances the effect of carbidopa/levodopa. It's usually added on when carbidopa/levodopa starts to lose its effect on Parkinson's disease.. It is taken as a pill..

Upsides

Allows you to get more out of carbidopa/levodopa, especially in later stages of Parkinson's disease. Comtan (entacapone) is available in a single pill combination with carbidopa/levodopa

Downsides

Must be taken with other medicines for Parkinson's disease
Can make you lightheaded especially if you suddenly stand up from sitting or lying down.
Can make you very sleepy
May require frequent adjustments before finding the dose that works best for you

Apokyn (apomorphine) is good for treating the "off" episodes or difficulty moving around when you have advanced Parkinson's disease, but it can cause vomiting and sudden sleepiness. It is taken as an injection.

Upsides

Preferred drug according to the guidelines to treat the "off" periods or inability to control movements well that's associated with Parkinson's.
People respond to the injection of Apokyn (apomorphine) very quickly and this response can last longer than other medicines.

Downsides

Can cause vomiting and sudden sleepiness. Your doctor will have to give you a medicine to stop the vomiting from happening.
Apokyn (apomorphine) should only be used if you have an "off" period of moving around. You should keep using your other medicines for your Parkinson's.
Dosing can be confusing since the pen only dispenses in milliliters, and there have been reports of people getting overdoses of Apokyn (apomorphine) because they thought it was for milligrams.
Stopping Apokyn (apomorphine) suddenly or lowering the dose too quickly can cause your muscles to become very stiff and you might get a very high fever, which can be life threatening. Talk to your doctor if you want to stop taking this medicine.

https://www.iodine.com/drug/apokyn

posted almost 2 years ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in